Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 220, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 25, 2008, 9:40 PM CDT for Bailey County, Cochran County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2008, 9:40 PM CDT (02:40 UTC)
- Expired
- Jun 25, 2008, 10:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Bailey County, TX, Cochran County, TX
The radar
The Lubbock radar (KLBB), 96 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:34 PM CDT, 6 hours 6 minutes earlier.
Area forecast discussion, Jun 25, 3:34 PM CDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 334 PM CDT WED JUN 25 2008 .SHORT TERM... VIS SAT IMAGERY AT 230 PM SHOWS CONVECTIVE DEVELOPMENT ACROSS NM CONSIDERABLY LAGGING FROM WHAT WE SAW YSTDY AT THE SAME TIME. POSSIBLE CULPRITS COULD BE A SLIGHT INCREASE IN MID-LVL TEMPS /ONLY 1 TO 2 DEGREES C/ INDICATED ON KAMA/S MORNING SOUNDING AND/OR LINGERING SUBSIDENCE BEHIND LAST NIGHT/S WAVE. ALSO..NO PRONOUNCED WAVE UPSTREAM IN THE SRN ROCKIES TO PROVIDE SOME UPWARD FORCING HOWEVER THERE IS A SLUG OF MID-LVL MOISTURE AND SOME SPIN MOVING ACROSS WESTERN NM ASSOCIATED WITH A WEAKENING MCV GENERATED BY A TSTM COMPLEX ACROSS SRN AZ LAST NIGHT. UNSURE WHAT IMPACT IF ANY THAT FEATURE WILL HAVE LATER TONIGHT AS IT IS STILL FAIRLY FAR WEST. UPSHOT IS THAT WE DONT HAVE THE CONFIDENCE TO EITHER RAISE OR LOWER POPS SIGNIFICANTLY FOR TSTM ACTIVITY TONIGHT AS CHC POPS WEST/SLGT CHC EAST SEEM TO FIT THE SITUATION. EXPECTING ANOTHER ROUND OF STORMS THIS EVENING COMING OUT OF NEW MEXICO INTO OUR WESTERN ZONES WITH AN ISOLD HAIL AND DAMAGING WIND THREAT...BUT WITH LESS COVERAGE THAN YSTDY. PLENTY OF MOISTURE AVAILABLE WITH SFC DEWPOINTS NEAR 60 ALONG TX/NM BORDER AND PWATS BETWEEN ABOUT AN INCH WEST TO INCH AND A HALF EAST. GIVEN EXPECTED SLOW STORM MOVEMENT...SOME LOCALLY HEAVY RAIN WILL BE POSSIBLE. HOWEVER...DO NOT EXPECT INTENSE RAINFALL OR TRAINING STORM ACTIVITY. OVERNIGHT THE ACTIVITY SHOULD DECREASE AS IT MOVES FARTHER EAST. EXPECTING A VERY WARM DAY ON THURSDAY...WITH HIGHS CLIMBING INTO THE MID TO UPPER 90S. WITH PLENTY OF MOISTURE AROUND...THIS MAY RESULT IN A STRONGER THETA-E RIDGE ACROSS THE AREA. BUT WITH LITTLE IN THE WAY OF ANY FOCUS LOCALLY...EXPECT STORMS TO AGAIN COME FROM THE WEST...WITH MOST ACTIVITY CONFINED TO THE WEST BEFORE 0Z. .LONG TERM... SEE NO REASON TO SHIFT FROM PERSISTENCE FOR THE REMAINDER OF THE WEEK. PRIOR TRENDS INDICATED A STOUT BUILDING OF THE UPPER LEVEL RIDGE TO THE EAST WITH WARMING MID LEVEL TEMPS AND AMPLE SUBSIDENCE. THIS PATTERN HAS NOT COME INTO FRUITION AND THERE IS NOT MUCH EVIDENCE TO SUPPORT A COMPLETE SHUTDOWN OF POP CHANCES OVER THE NEXT SEVERAL DAYS. THE GFS AND THE ECMWF SHOW A WEAKENING RIDGE BY THE WEEKEND WITH THE ECMWF INDICATING A SHIFT FROM RIDGING TO AN INVERTED TROUGH WHICH WOULD BRING A RATHER INCLEMENT PATTERN TO THE SOUTH PLAINS REGION. AT THIS POINT...AN INVERTED TROUGH PATTERN IS THE OUTLIER AND WILL LEAN MORE TOWARD THE GFS WHICH SUPPORTS A DIRTY RIDGE PATTERN WITH ADDITIONAL AFTERNOON AND EVENING STORM CHANCES. WILL ALSO KEEP TEMPERATURES NEAR CLIMO. LONG RANGE SOLUTIONS TRY TO BUILD THE RIDGE FURTHER EAST EARLY TO MIDDLE PART OF NEXT WEEK BUT STILL INDICATE POTENTIAL FOR NORTHWEST FLOW ALOFT AND ADDITIONAL HIGH TERRAIN CONVECTION PROPAGATING TOWARD THE SOUTH PLAINS. HAVE KEPT AT LEAST SLIGHT CHANCE POPS ALL THE WAY THROUGH NEXT TUESDAY. KW && .PRELIMINARY POINT TEMPS/POPS... FRIONA 62 94 64 93 62 / 50 20 30 20 20 TULIA 64 94 66 94 66 / 40 10 30 20 20 PLAINVIEW 64 95 65 91 65 / 40 10 30 20 20 LEVELLAND 64 97 67 96 66 / 40 20 30 20 20 LUBBOCK 68 96 69 95 69 / 30 10 30 20 20 DENVER CITY 65 99 68 96 67 / 30 20 30 20 20 BROWNFIELD 65 98 68 97 66 / 30 10 30 20 20 CHILDRESS 70 98 73 99 72 / 30 10 30 20 20 SPUR 67 97 69 96 67 / 30 10 30 20 20 ASPERMONT 72 97 72 97 70 / 20 10 30 10 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 33/17
Hazardous weather outlook, Jun 25, 12:14 PM CDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1214 PM CDT WED JUN 25 2008 TXZ021>044-261715- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1214 PM CDT WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN THIS AFTERNOON AND COULD ORGANIZE INTO ANOTHER THUNDERSTORM COMPLEX. MODEST TO AMOUNTS OF INSTABILITY COMBINED WITH A FAIRLY DRY SUB-CLOUD LAYER COULD RESULT IN ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WIND AND LARGE HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORM ACTIVITY IS POSSIBLE EACH AFTERNOON AND EVENING THURSDAY THROUGH SATURDAY. A FEW OF THESE STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OR EVENING.
In the hours before
Special weather statement, Jun 25, 7:37 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 737 PM CDT WED JUN 25 2008 TXZ027-033-260115- BAILEY TX-COCHRAN TX- 737 PM CDT WED JUN 25 2008 ...LINE OF STRONG THUNDERSTORMS ACROSS COCHRAN AND BAILEY COUNTIES... AT 735 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 22 MILES WEST OF MULESHOE TO 28 MILES WEST OF MORTON...MOVING EAST AT 16 MPH. BRIEF...STRONG WIND GUSTS TO NEAR 50 MPH ALONG WITH HALF INCH HAIL ARE LARGER MAY OCCUR WITH THESE STORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
Special weather statement, Jun 25, 8:07 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 807 PM CDT WED JUN 25 2008 TXZ039-260145- YOAKUM TX- 807 PM CDT WED JUN 25 2008 ...STRONG THUNDERSTORM ACROSS YOAKUM COUNTY... AT 803 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 19 MILES WEST OF DENVER CITY...MOVING EAST AT 20 MPH. BRIEF...STRONG WIND GUSTS AND SMALL HAIL ARE POSSIBLE NEAR THIS THUNDERSTORM. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
Special weather statement, Jun 25, 9:00 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 900 PM CDT WED JUN 25 2008 TXZ039-260245- YOAKUM TX- 900 PM CDT WED JUN 25 2008 ...STRONG THUNDERSTORM ACROSS YOAKUM COUNTY... AT 857 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DENVER CITY...MOVING EAST AT 16 MPH. BRIEF...STRONG WIND GUSTS AND SMALL HAIL ARE POSSIBLE NEAR THIS THUNDERSTORM. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS.
Special weather statement, Jun 25, 9:32 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 932 PM CDT WED JUN 25 2008 TXZ027-033-260300- BAILEY TX-COCHRAN TX- 932 PM CDT WED JUN 25 2008 ...STRONG THUNDERSTORM ACROSS COCHRAN AND BAILEY COUNTIES... AT 931 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING AN INTENSIFYING THUNDERSTORM 3 MILES SOUTHWEST OF ENOCHS...OR ABOUT 8 MILES NORTH OF MORTON...MOVING SOUTHEAST AT 14 MPH. THIS STORM MAY PRODUCE SMALL HAIL AND WIND GUSTS UP TO 50 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:01 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 59 min |
| Jun 25, 10:11 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.